Alert archive / Texas / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 131, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this severe thunderstorm warning at May 28, 2005, 10:47 PM CDT for Bexar County, Texas. It was in force for 88 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 28, 2005, 10:47 PM CDT (03:47 UTC)
- Expired
- May 29, 2005, 12:15 AM CDT
- In force
- 88 min
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Counties, with a storm outline in the text
County Bexar County, TX
The radar
The Austin/San Antonio radar (KEWX), 56 km from the middle of the area, began a volume at 03:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 28, 8:25 PM CDT | Severe Thunderstorm Watch | SPC | 4 hr |
The nearest sounding before it
Del Rio, TX (KDRT), launched 00:00Z, 3.8 hours before the alert went out and 221 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1292 J/kg
- Mixed-layer CIN
- -114 J/kg
- Mixed-layer LCL
- 1539 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 56 m²/s²
- 0-3 km storm-relative helicity
- 65 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 1.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KEWX 290349
SVREWX
TXC029-290515-
/O.NEW.KEWX.SV.W.0131.050529T0347Z-050529T0515Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1047 PM CDT SAT MAY 28 2005
THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR THE FOLLOWING COUNTIES...
BEXAR
* UNTIL 1215 AM CDT
* AT 1047 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS MOVING EASTWARD INTO BEXAR COUNTY
FROM JUST WEST OF THE MEDINA COUNTY LINE AT 25 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE SHAVANO PARK...SAN
ANTONIO...OLMOS PARK...HILL COUNTRY VILLAGE...HOLLYWOOD PARK...
ALAMO HEIGHTS...TERRELL HILLS...KIRBY...WINDCREST...CHINA GROVE...
LIVE OAK...UNIVERSAL CITY AND ST. HEDWIG.
LAT...LON 2967 9879 2928 9877 2917 9844 2945 9819
2967 9843 2972 9856
$$3 follow-up statements
000
WWUS54 KEWX 290402
SVSEWX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1100 PM CDT SAT MAY 28 2005
TXC029-290515-
/O.CON.KEWX.SV.W.0131.000000T0000Z-050529T0515Z/
BEXAR TX-
1100 PM CDT SAT MAY 28 2005
...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 1215 AM CDT FOR
BEXAR COUNTY...
AT 1055 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS ALONG THE BORDER BETWEEN MEDINA COUNTY
BEXAR COUNTY. THE STORMS WERE MOVING TOWARD THE EAST AT 25 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE CASTLE HILLS...HILL COUNTRY
VILLAGE...OLMOS PARK...HOLLYWOOD PARK...TERRELL HILLS...KIRBY...
WINDCREST...CHINA GROVE...LIVE OAK...CONVERSE...UNIVERSAL CITY AND
ST. HEDWIG.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT
SUNDAY MORNING FOR MUCH OF SOUTH CENTRAL TEXAS.
LAT...LON 2967 9879 2928 9877 2917 9844 2945 9819
2967 9843 2972 9856
$$000
WWUS54 KEWX 290430
SVSEWX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1126 PM CDT SAT MAY 28 2005
TXC029-290515-
/O.CON.KEWX.SV.W.0131.000000T0000Z-050529T0515Z/
BEXAR TX-
1126 PM CDT SAT MAY 28 2005
...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 1215 AM CDT FOR
BEXAR COUNTY...
AT 1100 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS FROM KENDALIA TO LEON SPRINGS TO JUST
WEST OF SAN ANTONIO. THE LINE WAS MOVING TOWARD THE EAST AT 25 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE ALAMO HEIGHTS...TERRELL
HILLS...KIRBY...WINDCREST...CHINA GROVE...LIVE OAK...CONVERSE...
UNIVERSAL CITY AND ST. HEDWIG.
SEVERAL REPORTS OF WIND GUSTS TO 40 AND 50 MPH WERE RECEIVED AS
THIS LINE MOVED THROUGH MEDINA...KERR AND BANDERA COUNTIES.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT FOR
SOUTH CENTRAL TEXAS.
LAT...LON 2967 9879 2928 9877 2917 9844 2945 9819
2967 9843 2972 9856
$$000
WWUS54 KEWX 290458
SVSEWX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1156 PM CDT SAT MAY 28 2005
TXC029-290515-
/O.CON.KEWX.SV.W.0131.000000T0000Z-050529T0515Z/
BEXAR TX-
1156 PM CDT SAT MAY 28 2005
...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 1215 AM CDT FOR
BEXAR COUNTY...
AT 1154 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF THUNDERSTORMS FROM CANYON LAKE TO UNIVERSAL CITY
TO ELMENDORF. THE LINE WAS MOVING EAST NEAR 25 MPH AND HAD WEAKENED
IN THE PAST 20 MINUTES.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 5 AM CDT SUNDAY
MORNING FOR SOUTH CENTRAL TEXAS.
LAT...LON 2967 9879 2928 9877 2917 9844 2945 9819
2967 9843 2972 9856
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 28, 8:59 PM CDT, 1 hour 48 minutes earlier.
Area forecast discussion, May 28, 8:59 PM CDT, 1 hour 48 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
859 PM CDT SAT MAY 28 2005
.UPDATE...A SRONG CLUSTER OF THUNDERSTORMS WITH GOOD UPPER SUPPORT
CAME OFF THE SIERRA MADRES LATE THIS AFTERNOON HAVE NOW SOLIDIFIED
INTO A STRONG BAND OF STORMS MOVING ACROSS THE RIO GRANDE PLAINS.
THESE SHOULD HOLD TOGETHER INTO THE CENTRAL PORTIONS OF OUR COUNTY
WARNING AREA...GIVEN THERMAL AND DEWPOINT ADVECTION CONSIDERATIONS.
A SEVERE THUNDERSTORM WATCH NUMBER 344 WAS SUBSEQUENTLY ISSUED
WHICH COVERS THE SOUTHWEST AND CENTRAL PORTIONS OF OUR COUNTY WARNING
AREA TIL MIDNIGHT. FORECASTS AND GRIDS WERE AMENDED ACCORDINGLY.
&&
.PREV DISCUSSION... /ISSUED 735 PM CDT SAT MAY 28 2005/
UPDATE...UPDATED GRIDS TO ADD SEVERE THUNDERSTORM WATCH NUMBER
343 AND CHANGE TO SEVERE WORDING AS APPROPRIATE. LLANO...BURNET AND
WILLIAMSON COUNTIES ARE IN THE WATCH TIL 12 MIDNIGHT. CONVERGENT
BOUNDARY JUST NORTH OF THESE COUNTIES IN CENTRAL TEXAS EXPECTED TO
BE FOCUS FOR ADDITIONAL DEVELOPMENT AS UPPER 60S TO NEAR 70 DEWPOINTS
ADVECT INTO CONVERGENT ZONE. SOUTHWARD MOVING OUTFLOWS FROM STORMS
COULD ALSO CAUSE ACTIVITY TO BACKBUILD INTO COUNTIES COVERED IN THE
WATCH.
PREV DISCUSSION... /ISSUED 410 PM CDT SAT MAY 28 2005/
DISCUSSION...
TOUGH FORECAST WITH A VARIETY OF FORCING MECHANISMS FOR
CONVECTION. THE MAIN FORECAST ISSUES ARE POPS...HEAVY
RAIN...SEVERE...AND FLOOD THREAT TONIGHT AND SUNDAY...THEN
POPS TEMPS IN LATER PERIODS. THE MODELS ARE IN FAIR TO POOR
AGREEMENT AND PLAGUED WITH CONVECTIVE FEEDBACK. THE FORECAST IS
THEREFORE BASED MAINLY ON OBSERVED SATELLITE TRENDS FOR THE SHORT
TERM...AND THEN A MODEST APPROACH TO MODEL TIMING IN LATER
PERIODS.
SATELLITE IMAGERY SHOWS AN MCV CENTERED NEAR HOBBS...AND AN
APPROACHING JET STREAK/VORT LOBE OVER NORTHERN MEXICO. THERE ARE
ALSO LEFT OVER BOUNDARIES FROM CONVECTION EARLIER TODAY. THE
UPSHOT FOR OUR AREA IS SCATTERED SHOWERS AND THUNDERSTORMS TONIGHT
THROUGH MONDAY...THEN MORE TYPICAL AFTERNOON CONVECTION TUESDAY
THROUGH THURSDAY...BEFORE HOT AND DRY CONDITIONS LATE IN THE WEEK.
HAVE ISSUED A FLASH FLOOD WATCH FOR VAL VERDE...KINNEY...AND
EDWARDS COUNTIES THROUGH SUNDAY MORNING. THIS MAY NEED TO BE
EXTENDED IN TIME AND EXPANDED FURTHER EAST. RAINFALL AMOUNTS WILL
NOT LIKELY BE EXCESSIVE...BUT RECENT RAINFALL IN THAT AREA LEAVES
THE GROUND NEAR SATURATION...HENCE NEARLY ANY RAIN OVER 1/2 INCH
IN 30-60 MINUTES WILL CREATE FLOODING PROBLEMS. THE MAIN SHORT WAVE
TROUGH WILL EJECT OVER THE AREA SUNDAY/MONDAY...SO HAVE KEPT HIGH
POPS IN THROUGH MONDAY AFTERNOON.
THE MAIN U.S. LONGWAVE TROUGH WILL RETROGRADE TO THE WESTERN U.S.
DURING THE WEEK...WITH WEAK RIDGING OVER TEXAS. THIS SHOULD
PROVIDE FOR HIGHER MAX TEMPS AND LOWER POPS AS THE WEEK PROGRESSES.
EWX WATCHES/WARNINGS/ADVISORIES...
TX...FLASH FLOOD WATCH IN EFFECT FROM 7 PM SATURDAY UNTIL 7 AM CDT
SUNDAY FOR THE FOLLOWING COUNTIES...EDWARDS...KINNEY...AND
VAL VERDE.
&&
.EWX WATCHES/WARNINGS/ADVISORIES...
TX...FLASH FLOOD WATCH IN EFFECT FROM 8 PM SATURDAY UNTIL 7 AM CDT
SUNDAY FOR THE FOLLOWING COUNTIES...EDWARDS...KINNEY...AND
VAL VERDE.
&&
02/09In the hours before
Special weather statement, May 28, 10:35 PM CDT, 12 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 1035 PM CDT SAT MAY 28 2005 TXZ205-290430- BEXAR- 1035 PM CDT SAT MAY 28 2005 ...LINE OF STRONG THUNDERSTORMS APPROACHING BEXAR COUNTY... AT 1030 PM A LINE OF STRONG THUNDERSTORMS WAS MOVING TOWARD BEXAR COUNTY FROM THE WEST AT 30 MPH. THE THUNDERSTORMS SHOULD MOVE INTO THE SAN ANTONIO METROPOLITAN AREA AROUND 11 PM. PERSONS LEAVING THE SPC CENTER CAN EXPECT HEAVY RAINS AND WINDS UP TO 40 MPH. SOME STREET FLOODING MAY OCCUR. VISIBILITY WILL BE HAMPERED IN THE WIND AND RAIN. MOTORISTS ARE ADVISED TO DRIVE WITH EXTRA CAUTION. THE BULK OF THE HEAVY RAIN SHOULD END AROUND 1130 PM.
Special weather statement, May 28, 10:46 PM CDT, 1 minute before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 1046 PM CDT SAT MAY 28 2005 TXZ205-290430- BEXAR- 1046 PM CDT SAT MAY 28 2005 ...LINE OF STRONG THUNDERSTORMS APPROACHING BEXAR COUNTY... AT 1030 PM A LINE OF STRONG THUNDERSTORMS WAS MOVING TOWARD BEXAR COUNTY FROM THE WEST AT 30 MPH. THE THUNDERSTORMS SHOULD MOVE INTO THE SAN ANTONIO METROPOLITAN AREA AROUND 11 PM. PERSONS LEAVING THE SBC CENTER CAN EXPECT HEAVY RAINS...WINDS UP TO 40 MPH AND FREQUENT LIGHTNING. SOME STREET FLOODING MAY OCCUR. VISIBILITY WILL BE HAMPERED IN THE WIND AND RAIN. MOTORISTS ARE ADVISED TO DRIVE WITH EXTRA CAUTION. THE BULK OF THE HEAVY RAIN SHOULD END AROUND 1130 PM.
The office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 28, 7:46 PM CDT | Severe Thunderstorm Warning | EWX | Maverick | 63 min |
| May 28, 9:06 PM CDT | Severe Thunderstorm Warning | EWX | Llano | 34 min |
| May 28, 9:57 PM CDT | Severe Thunderstorm Warning | EWX | Frio, Medina | 33 min |
| May 28, 11:02 PM CDT | Severe Thunderstorm Warning | EWX | Kendall | 43 min |
| May 29, 4:45 PM CDT | Severe Thunderstorm Warning | EWX | Burnet | 43 min |
| May 29, 4:49 PM CDT | Severe Thunderstorm Warning | EWX | DeWitt | 56 min |
| May 29, 5:12 PM CDT | Severe Thunderstorm Warning | EWX | Lavaca | 63 min |
| May 29, 5:25 PM CDT | Flash Flood Warning | EWX | Kerr | 3 hr |
| May 29, 5:47 PM CDT | Flash Flood Warning | EWX | DeWitt, Lavaca | 3 hr |
| May 29, 6:48 PM CDT | Severe Thunderstorm Warning | EWX | Karnes | 42 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.